May 2004
Volume 45, Issue 13
Free
ARVO Annual Meeting Abstract  |   May 2004
Early Transient Post–LASIK Visual Acuity Loss due to Steroid Induced Glaucoma
Author Affiliations & Notes
  • J. Frucht–Pery
    Department of Ophthalmology, Hadassah University Hospital, Jerusalem, Israel
  • D. Landau
    Department of Ophthalmology, Hadassah University Hospital, Jerusalem, Israel
  • F. Raiskup
    Department of Ophthalmology, Hadassah University Hospital, Jerusalem, Israel
  • E. Strassman
    Department of Ophthalmology, Hadassah University Hospital, Jerusalem, Israel
  • A. Solomon
    Department of Ophthalmology, Hadassah University Hospital, Jerusalem, Israel
  • Footnotes
    Commercial Relationships  J. Frucht–Pery, None; D. Landau, None; F. Raiskup, None; E. Strassman, None; A. Solomon, None.
  • Footnotes
    Support  None
Investigative Ophthalmology & Visual Science May 2004, Vol.45, 1105. doi:
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      J. Frucht–Pery, D. Landau, F. Raiskup, E. Strassman, A. Solomon; Early Transient Post–LASIK Visual Acuity Loss due to Steroid Induced Glaucoma . Invest. Ophthalmol. Vis. Sci. 2004;45(13):1105.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Abstract: : Purpose:To report the clinical course of post laser in situ keratomileusis [LASIK] early transient loss of best corrected visual acuity [BCVA] as a result of steroid induced glaucoma. Methods:Twenty eyes of 10 patients, who had a loss of visual acuity within the first three weeks post uneventful myopic LASIK surgery, and received topical steroids, were evaluated retrospectively. Changes in visual acuity, refraction and intraocular pressure (IOP) were recorded. Results:The intraocular pressures [IOP] increased by 4–30 mm/Hg between postoperative days four to 20. All 20 eyes had a decrease in uncorrected and/or best corrected visual acuity [UCVA, BCVA]. All flaps, except one, had edema without evidence of inflammation in the interface and in the rest of the cornea. Discontinuation of steroids and application of antiglaucoma medications caused a decrease of intraocular pressures to normal levels and recovery of UCVA and BCVA. The change between the spherical equivalent (SEQ) at maximal IOP and the SEQ after the recovery of IOP to baseline (absolute SEQ change) was between 0 and 2.34 D (mean 0.94 D ± 0.62 D). A highly significant correlation was found between the net reduction of intraocular pressure following treatment and the absolute SEQ change (linear regression analysis, p=0.0057). Conclusions:Early onset steroid–induced glaucoma may cause a sudden decrease of visual acuity. Rapid diagnosis and treatment can control the IOP and recover the visual loss. Patients and surgeons should be aware of early after LASIK treatment loss of vision as a result of steroid–induced glaucoma.

Keywords: refractive surgery: LASIK • refractive surgery: complications • corticosteroids 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×